Can some of the pain also be due to statins?

I have been having typical PMR pain - although with normal blood results, and am on prednisolone. Initially I had dramatic improvement, but recently the pelvic girdle pain is increasing. I was on simvastatin 20mg, but was changed initially to bezafibrate (because of muscle pain) which was ineffective, then to rosuvastatin about three months ago, soon after this apparent PMR flare. I had PMR, with elevated inflammatory markers, 3-4 years ago.

5 Replies

  • Well, yes and simvastatin is usually to blame, but I can't see why others shouldn't have the same side effect although hopefully not so fierce. Does it list the side effects on your leaflet?

  • It is an accepted side-effect for all statins, but I wondered if it was more common in people with PMR as well.

  • I don't think so, nothing I've seen or heard would make me think that. I've had similar problems with other prescription meds, but I'm sure I would have had the same side effects if I hadn't been on Pred.

  • I was diagnosed with PMR last September just 3 months after starting on statins. A friend who has suffered with the same pain said that he also felt that the statins were the cause of his PMR. I stopped the statins, was put onto preds and started on CoEnzyne Q10 and have been lucky to reduce from 30mgs down to 8mg now, reducing at regular 2weekly intervals. For myself, the Q10's are a tremendous help, but I realise that we are all individuals so what suits one may not suit another. Great help from this blog, best wishes to all

  • Hi I was on 40mg of simvastatin and was reduced to 10mg by my rheumy as he said that statins cause muscle pain. He may be right,, but I cannot say I noticed any improvement in my muscle pain. I hope you are feeling better missrat by the time you read this. good night and God Bless all of you x x

You may also like...